MAUDE Adverse Event Report: SEASPINE INC. MALIBU PEDICLE SCREW SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

SEASPINE INC. MALIBU PEDICLE SCREW SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 12-0010
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Radiographs confirming the event were received.Returned devices were evaluated and measured.The devices showed no signs of damage and met specifications.It was reported that the patient had already began physical therapy.There was no report that the patient sustained an impact/trauma of any sort.It is unknown if the patient complied with post-op care instructions during this five month period.The degree of spinal instability is unknown.Review of labeling notes: "intraoperative warnings if the construct contains screws, prior to soft tissue closure, recheck all screws to ensure they are tightened.Failure to do so may cause loosening of the other components.Postoperative warnings the patient should be advised to limit and restrict physical activities, especially lifting and twisting motions and any type of sport participation.The patient should be advised that implants may bend, break or loosen despite restriction in activity.Possible adverse events bending, disassembly or fracture of implant and components.Loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration or pain.Postoperative fracture due to trauma, defects or poor bone stock." the root cause of this event cannot be determined.No conclusions can be drawn.
 
Event or Problem Description
Deformity correction surgery was performed on a adolescent female (age unknown) with posterior fixation from l4- t11 on (b)(6) 2017.Fixation was skipped at levels: left l3, right l1, and both right and left t12.During a routine follow up on (b)(6) 2018 radiograph noted right l4, l3, l2 had loose lock screws.Patient was asymptomatic.Revision surgery was performed replacing two bone screws, and three lock screws.

Brand Name
MALIBU PEDICLE SCREW SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
SEASPINE INC.
5770 armada drive
carlsbad CA 92008
MDR Report Key7345444
Report Number3012120772-2018-00005
Device Sequence Number16152733
Product Code NKB
UDI-Device Identifier10889981000738
UDI-Public10889981000738
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051942
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number12-0010
Device Lot NumberMD03333K, MC40182K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2018
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/27/2018
Initial Report FDA Received Date03/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1